• I am on Erbitux (Cetuximab) since last Thrusday with radiotherapy, my face/head are itching, red spots. I use hydrocortisone cream, sunblock

    Asked by Alex on Saturday, April 28, 2012

    I am on Erbitux (Cetuximab) since last Thrusday with radiotherapy, my face/head are itching, red spots. I use hydrocortisone cream, sunblock

    any advice? cream that could help? Thank you

    4 Answers from the Community

    4 answers
    • mamajltc's Avatar

      Hi...My husband has been on erbitux for a few months for stage 4 colon cancer. (and it's working..:)...tumor on lung has shrunk)...but he has the same as you. His Dr. prescribed Clindamycin. He gets rashes all over, but mostly from the upper chest, up. This is what we use when it gets red. We were told it is a dry rash, so needs moisturizing, but this helps with the redness. We have found that Eucerine works great...and there are store versions of this, but try different moisturizers and see what's best for you. He also gets it on his hands and feet...cracked and bleeding at times so we use an antibiotic cream when that happens. He got an infection on his toe and fingers and we were told to let it air out. He was also given antibiotic pills which he takes when this happens. Please ask your Dr about any prescriptions that might help as what he has been given works. We were told, and it is true...the rash comes and goes. Last week he had very little and now he is breaking out, so basically you have to watch it and stay on top of it. You want to prevent infection the best that you can, so please keep your doctor posted as to any signs of it...
      Good Luck!!!!!!! :-)

      over 4 years ago
    • kulaken's Avatar

      I did 20 full brain rads, took a month ,, i had terrible burns to my forehead and face , i tried several different lotions and oils to relive the discomfort , i found using a jell cap form of vitamin A as a lotion ( cut the cap and apply it directly to the burns ) it gave me some relief and helped with comfort , didn't smell that pleasant ,, but it did help .. good luck

      Ken :

      over 4 years ago
    • rob58's Avatar

      i also used the aquaphor for the radiation effect to my neck. it really helped me and had little problems with dry or itchy skin.i also had red blotches on my face but they were not a big problem.they went away about a month or so after treatment ended.except for there is no longer much hair on my neck,you cant tell iv had radiation.

      over 4 years ago
    • bonfox's Avatar

      I used the products suggested my the oncologists to no avial. My red spots and super dry skin was becoming paper thin. Then I decided to use pure shay butter! My skin healed up within about 4 days and I continued to use shay butter. I am now 6 years cancer free and still use shay butter.

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more squamous cell carcinomas, laryngeal and hypopharyngeal cancer questions.  Also, don't forget to check out our Squamous Cell Carcinomas, Laryngeal and Hypopharyngeal Cancer page.